Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Unexplained all over body hair thinning JB
Dec 12, 2000

I've been HIV+ since 1990. I am on 3 drug combination therapy (Indinavir-'97, Combivir-'97 & Norvir-April 00). In the last 4-6 weeks I've noticed a continuos thinning of body hair all over my body. No history of baldness or sudden hair loss in my family. I've also lost 7 pounds, despite maintaining a normal activity level and dietary plan. My last t-cell count was 937 (Oct 00) and undetectable viral load. I've completed lab tests to rule out Diabetes, Thyroidism, Anemia and Lupus. All came back normal or negative; only my Cholesterol is slightly eleveated (197). My physician is thinking this may be dermalogic or possibly nuerologic. Any thoughts on what may be causing this?

Response from Dr. Bartlett

Hair loss, including all body hair, has been described for many years in persons living with HIV infection. Most recently, it has been noted in patients on Crixivan. My guess is that your hair loss is related to the Crixivan, and you and your health care provider should discuss the pros and cons of keeping Crixivan in your regimen.

John A. Bartlett, M.D.



Previous
WHAT TYPE OF HERPES COULD I HAVE?
Next
re: Oct 19 & Nov. DON'T WANT TO START MEDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement